Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 157, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 1999, 6:45 PM CDT for Pope County, Stearns County, Minnesota. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 25, 1999, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Pope County, MN, Stearns County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:25 PM CDT | Thunderstorm Wind 50 | Freeport, MN | Several large trees downed, including one which fell onto a house, breaking through the roof. Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 252346 SVRMSP MNC121-145-260030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN STEARNS COUNTY IN CENTRAL MINNESOTA EASTERN POPE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 730 PM CDT * AT 645 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTH OF SEDAN...OR ABOUT 6 MILES SOUTHEAST OF GLENWOOD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SEDAN ELROSA SAUK CENTRE MELROSE fPADUA SPRING HILL LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SUN JUL 25 1999 CONCERNS ARE SEVERE WEATHER THIS EVENING AND HEAVY RAIN POTENTIAL FOR PARTS OF SOUTHERN MN. CONVECTION OVER N MN NEAR BETTER SHEAR AND STRONGER MID LEVEL WINDS..AND INSTABILITY RIDGE/GRADIENT. ETA PLACED SOME DECENT 850 MB MOIST CONV ACROSS N MN IN THE 18Z-00Z TIME FRAME WITH NOT MUCH IN THE SOUTH UNTIL 03Z-06Z. BETTER THICKNESS DIFLUENCE DEVELOPS OVER S MN AFTER 00Z BUT IT APPEARS THAT LOW LEVEL FLOW MAY NOT BE QUITE AS STRONG. S MN MAY BE IN TROPICAL CONNECTION BY THAT TIME AS WELL. COULD BE SOME SCATTERED SVR OVER S MN BUT DEVELOP MORE INTO A HEAVY RAIN SITUATION. WILL GO WITH SOME LIKELY POPS OVER SOUTH CENTRAL..SCATTERED ELSEWHERE..EXCEPT FAR N PART OF CWA. LOOKS LIKE DECENT DRYING COMING IN FOR MONDAY BUT PROBABLY TEMPORARY. AVN QUITE AGRESSIVE IN BRINGING SOME STRONG 850 MB THETA-E ADVECTION TUESDAY AFTERNOON OVER 4MOST OF AREA. WILL ONLY MENTION SOME POPS IN PORTIONS OF WEST ATTM. HOT BUBBLE WORKS BACK INTO AREA BY LATE IN WEEK AFTER SOME SCATTERING OF TSTMS IN NW FLOW. .MSP...NONE JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 50 min |
| Jul 25, 5:49 PM CDT | Tornado Warning | MPX | Morrison | 26 min |
| Jul 25, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.